Amphetamine overdose: signs, symptoms, first aid, treatment

Amphetamine is a substance of psychotropic effects, a nervous system stimulator. In 2010, amphetamine was officially included in the list of illicit drugs. In the past, it was actively used as an ephedrine analogue for asthmatic lesions, as well as for reducing appetite in obesity. But the main indications for taking amphetamine are mental disorders associated with severe depression, weakness and chronic fatigue, persistent fatigue, narcolepsy or children's attention deficit.

Amphetamine overdose

Amphetamine overdose occurs when the dosage of the drug exceeds the allowable limits. Increased doses of amphetamine lead to disruption of activity of all organic structures. First of all, the negative effect is on the brain, cardiovascular system, liver, lungs and kidneys.

Integrated

Integrated amphetamine overdose is the repeated administration of the drug for a short time. Usually this happens if the patient, feeling the end of the drug, again takes a certain dose of it. After the end of its action, the reception is repeated again, and so several times.

As a result, there is a state of psychosis or coma. In a state of acute psychosis caused by an amphetamine overdose, the victims often tend to suicide or murder. Amphetamine is very slowly excreted from the body, so it should be used only at dosages indicated by the doctor.

Lethal

Lethal overdose is the administration of such an amount of amphetamine, after which a fatal end occurs. When researching the question of how many grams is needed for an overdose, it was found that the lethal outcome is achieved at a dose of 353 mg / kg( oral) or 52 mg / kg( with intravenous).In general, the maximum possible non-lethal dosage for a person is 15,000 mg within 24 hours.

Symptoms and signs

There is an overdose of amphetamine, but as a rule, the patient does not feel it, because the psychoemotional tension and impulsiveness, rapid breathing and heartbeat that occurs are normal, natural reaction of the body to taking this drug.

Clinically, amphetamine overdose manifests itself with the following symptoms:

  • "Heavier" head;
  • An unreasonable panic reaction;
  • Difficulty breathing;
  • Headaches appear;
  • The heart seems to be puffing in your chest;
  • Hyperthermia develops, temperatures can reach 41-42 ° C, which often causes death;
  • There are signs of psychosis, the patient begins to rave, becomes talkative, his coordination is broken, and speech becomes incomprehensible. Such patients have obsessive gestures such as chin rubbing, ear scratching, frequent swallowing, etc.;
  • Patients with amphetamine overdose are often troubled by hallucinogenic tactile or visual manifestations - the patient can see or feel any things that are not actually there.

From the outside, this condition looks like an epileptic fit. In a similar condition, cerebral hemorrhage, excessive hyperthermia and serious disturbances of the heart rhythm can occur, which is fraught with fatal consequences.

First aid for overdose of

In case of amphetamine overdose, it is difficult for a patient to take any action, because he is in a state of oblivion, his consciousness is clouded. Gastric lavage in this case is meaningless, because active amphetamine substances in the bloodstream have already penetrated. What, then, should be done?

When providing assistance, it is necessary to adhere to the following algorithm:

  1. Call ambulance. Qualified care is extremely necessary, since an overdose can be fatal;
  2. It is necessary to support the victim in consciousness, for this you need to talk to him, pinch his earlobe, rub his ears, give sniffs of ammonia or pat on the cheeks;
  3. It is necessary to unbutton the shirt collar and to save the patient from tight clothing - this is necessary to facilitate breathing;
  4. You need to try to calm the patient so that he begins to breathe deeper and slower;
  5. It is recommended to wash with cold water or take a cold shower, you can put a damp cold towel on your head. This will help to cope with hyperthermic manifestations and improve the condition of the victim;
  6. For calming it is recommended to take Corvalol - this will help to calm down and restore breathing and palpitation;
  7. As an antidote I use drugs like Propranolol, Anaprilina, Obsidian, etc. These drugs reduce the frequency and intensity of myocardial contractions, neutralize the adrenaline effect and reduce the pressure;
  8. As an adjunct to medicines, the consumption of large amounts of water will help increase the antitoxic effect, which promotes the accelerated elimination of the drug;
  9. When the unconscious state of the victim is to be laid on a hard surface and to watch that his tongue does not fuse, which often happens due to muscle relaxation, the patient's risk of choking with vomit is also great.

Treatment of

Treatment of amphetamine overdose involves symptomatic therapy. Appointed amphetamine antagonists, which destroy the nervous systemic effect of the drug. For this, benzodiazepine-based agents are usually used. Against the increased pressure, adrenoblockers are used, and barbiturates are used to eliminate convulsive contractions.

To accelerate the withdrawal of amphetamine components, it is recommended to use the method of forced diuresis, which is considered traditional in poisoning. In the future, it is necessary to take measures to normalize the physical exchange, showing the treatment of psychological dependence, as well as the elimination of symptoms of exhaustion.

  • Share